Feedback on Valtrex Side Effect and Usage, page 55
If you use Valtrex, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
I was wondering if anyone else has experienced night terrors when taking this medication. I’ve taken this medication for HSV-2, and every time I start the medication, I experience night terrors all night long. It’s not like I have one bad dream and go right back to sleep; instead, I fall back asleep and have another one right away. It makes me afraid to go to bed, or to take the medication. These dreams are so real to me, but I haven’t seen much about dreaming. Could this be categorized under hallucinations? Should I call my doctor to see about changing meds? Also, are there any other medications that could replace the Valtrex that don’t cause this symptom?
AskDocWeb: Nightmares are not listed among the possible side effects of Valtrex. However, it is always a good idea to talk to your doctor about any symptoms you have that you think might be caused by a medication.
Shaky, weak, nauseous, groggy, irritable and depressed
Agree with a lot of the reviews. I have shingles. Taking valtrex 3x a day. I am usually a really healthy eater and take no other pills and this stuff is really kicking my butt. I feel shakey, weak, nauseous, groggy, irritable and depressed. I don’t know whether the symptoms of my shingles would have been worse than the side effects of this medication, but I hate it and can’t wait to be off of it. 2 more days.
FYI on Valtrex!
I took Valtrex daily for at least 14 years, to prevent hsv2 outbreaks. It worked great without any outbreaks the entire time. Problem: I broke out in a bad rash on my torso, arms, and began having deep red blood rash on my inner thighs. I saw many Dr’s, and began getting monitored by a Rheumatologist. I had a positive ana, and elevated billirubin. I also developed joint pain, and it was believed I had lupus. I was told to stay on Valtrex, because I have tolerated it for so long, it shouldn’t be that.
Long story short…. I went off valtrex and all my symptoms went away, and my billirubin went back to normal after a few months. I tested my suspicion by going back on and off several more times, and sure enough, I either developed a rash within a few days, or I developed severe knee joint pain. When I stopped taking it, the pain is gone within a week, or rash is gone within days. The medication worked great for a long period of time, however I guess our body just might not agree with long term chemicals. Currently I’ve decided to just do short term breakout treatment until something new, or a vaccine comes along.
Long term use of Valtrex
Please help me on this. I have been taking valtrex 1000.mg for 12 years streight every day. Yes I do have a family Doctor, how ever she has not told me I am only to be on this during an out break. I have just had a sever out break, the same kind I had when I first got H-2 and it came back with avenjens. Another Doctor has put me on 1500.mg for seven days.. I am wondering when the pills are done what damage has this med done to my body or what damage do I have to be looking at in the comeing months or even years.
AskDocWeb: According to the American Social Health Association, Valtrex may crystallize out within the renal tubules, leading to renal toxicity and failure. Inadequate hydration can increase the chances for kidney failure, so drink plenty of water to keep your kidneys hydrated while taking Valtrex. Symptoms of impending kidney problems include decreased urination and renal pain.
Valtrex can also cause liver inflammation in some patients. Signs of liver inflammation include yellowing of the skin and eyes. The elderly and those who have pre-existing kidney disease or liver disease, as well as those with compromised immune systems have an increased risk of these problems.
Does Valtrex affect wound healing?
I had colon surgery when it got a hole in it. I was in CCU & had 4 blood transfusions. That was 4/6/12. Since then, I have been cut open in the office and other things that are too gross to mention 3 times. I have diabetes and I have many auto-immune diseases. Now I’m having an outbreak. My question is this- Is there anything in Valtrex that can cause my healing of the two open wounds in my stomach to slow down?
AskDocWeb: While it is possible it is also very rare. According to Medscape in 2011, the incidence of drug-induced neutropenia was 1 case per million persons.
Neutropenia is a blood disorder characterized by a decreased number of white blood cells. This often results in a weakened immune system, making the patients more likely to acquire infection and creating a longer wound healing time. Neutropenia nay also be caused by viral infections.
Allergic to sulfa drugs
I have the precp filled for what the dr thinks is a coldssore on my face near mouth I am very allergic to sulfa just checking if I would have a prob? I only got 4 pills to take 2 this am and 2 in pm.
AskDocWeb: Valtrex is not a sulfa drug. The sulfa drugs (sulfonamides) are a group of antibiotics used for treating bacterial infections. Typically antibiotics have no effect on viral infections and antiviral medications have no effect on bacterial infections. Valtrex is an antiviral, not an antibiotic, which puts it in a different class of drugs. Here’s a partial list of the most common
- Celecoxib (COX-2 inhibitor)
- Darunavir (Protease Inhibitor)
- Dichlorphenamide (DCP)
- Hydrochlorothiazide (HCT, HCTZ, HZT)
- Probenecid (PBN)
- Sulfasalazine (SSZ)
- Sulfisomidine (also known as sulfaisodimidine)
- Sumatriptan (SMT)
If you find this page useful share it with others. If you have used Valtrex, use the form below to add your review of Valtrex, feedback or suggestions that may help others. Please note that all addresses are held confidential.